You have post-cholesectomy syndrome (I may not have spelled that right--it translates to post-gall bladder removal syndrome). It's a recognized syndrome (you can google it, once you've checked the technical spelling for a gall bladder removal), but most doctors don't know about it and it's actually misdiagnosed as IBS most of the time. Although, the only real difference between this syndrome and IBS is that IBS has no known causes and this syndrome does; it's caused by the lack of a gall bladder. Oh, and there's medicine to treat this (aren't you glad?!).
Ask your doctor for 90 Welchol pills (they only come in 625mg strength). Welchol is a bile sequestrant. You have diarrhea because you have too much bile. Take the bile sequestrant and it will solidify your bile so you will have normal poops.
My GI doctor put me on Welchol about 5 years ago and it was like magic. The diarrhea almost completely stopped. So long as I take my medicine every day, and am somewhat careful about what I eat (I still have some no-no's), I'm like a normal person. My MIL is also on it; she had PCS diarrhea for YEARS before I met her son and told her about it; she got some and boom, she was normal.
I usually take two pills a day, but she takes three. There has been someone on here who took as many as 6 a day; how much you need to take will depend entirely on how much bile YOU produce. One a day might be enough, or you might need three or more. Also, what you eat can affect how much you need; if I eat something that upsets my guts, I will have to take an additional pill so as to stop any D (you can take it both to prevent D and to stop it once it starts). I also tend to take more when I travel because altering my eating times can make my guts upset. You're not taking enough if you still have D; you're taking too much if you get constipated. It's that scientific.
Welchol is not absorbed into the bloodstream, so it doesn't interact with most medicines. It can interfere with the absorption of thyroid meds, so it's not recommended that you take it if you're on those. It's actually diabetic-safe, my husband informed me, because it can help lower blood sugar a little (although something to watch out for if you have low blood sugar problems). Long-term use can also cause a defeciency in the fat-soluable vitamins because it interferes with bile breaking down fat; a regular multi-vitamin once a day will correct this problem.
Colestid and Questran are also in the same class. Questran seems to give everyone bad gas, so I don't recommend it. I don't know of anyone having problems handling Welchol, and I haven't heard anything bad about Colestid, although I haven't talked to nearly as many people who are on it. Welchol is also a pill, which is easy to take, and the Questran is a powder, which makes taking it difficult when you're traveling. I'm almost positive that Colestid is also a pill.